Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 154, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2019, 12:01 AM CDT for Custer County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2019, 12:01 AM CDT (05:01 UTC)
- Expired
- Jul 13, 2019, 1:00 AM CDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, NE
The radar
The North Platte radar (KLNX), 114 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2983 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 2033 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897
WUUS53 KLBF 130501
SVRLBF
NEC041-130600-
/O.NEW.KLBF.SV.W.0154.190713T0501Z-190713T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1201 AM CDT Sat Jul 13 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southern Custer County in central Nebraska...
* Until 100 AM CDT.
* At 1201 AM CDT, severe thunderstorms were located along a line
extending from 9 miles east of Arnold to near Callaway to 12 miles
northeast of Gothenburg, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Broken Bow, Callaway, Ansley, Mason City, Oconto, Berwyn,
Westerville, Etna, Milldale, Burr Oak, Gavin Siding, Lodi,
Intersection of Highway 183 and Cumro Road, Buckeye, Block Hill
Basin, Pressey State Wildlife Management Area, Finchville and
Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 97.
Highway 2 between mile markers 281 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4104 9936 4105 10001 4104 10009 4105 10021
4121 10018 4140 10021 4140 9921 4139 9920
4105 9921
TIME...MOT...LOC 0501Z 271DEG 40KT 4139 10001 4122 9994 4106 9999
HAIL...1.00IN
WIND...60MPH
$$
Buttler3 follow-up statements
762
WWUS53 KLBF 130514
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1214 AM CDT Sat Jul 13 2019
NEC041-130600-
/O.CON.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1214 AM CDT Sat Jul 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHERN CUSTER COUNTY...
At 1214 AM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Merna to 6 miles southeast of
Callaway to 7 miles southwest of Oconto, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Callaway, Ansley, Mason City, Oconto, Berwyn, Milldale, Burr Oak,
Gavin Siding, Lodi, Intersection of Highway 183 and Cumro Road,
Buckeye, Block Hill Basin, Pressey State Wildlife Management Area and
Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 97.
Highway 2 between mile markers 281 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 9998 4106 10001 4106 10004 4120 10001
4138 10007 4140 9921 4139 9920 4105 9921
4104 9936
TIME...MOT...LOC 0514Z 271DEG 24KT 4139 9993 4122 9984 4106 9986
HAIL...1.00IN
WIND...60MPH
$$
Buttler777
WWUS53 KLBF 130548
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1248 AM CDT Sat Jul 13 2019
NEC041-130600-
/O.CON.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1248 AM CDT Sat Jul 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN CUSTER COUNTY...
At 1248 AM CDT, severe thunderstorms were located along a line
extending from near Berwyn to 6 miles southwest of Ansley to 7 miles
northeast of Sumner, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Ansley, Mason City, Berwyn, Buckeye, Block Hill Basin, Burr Oak,
Gavin Siding, Intersection of Highway 183 and Cumro Road and Cumro.
This includes the following highways...
Highway 183 between mile markers 73 and 97.
Highway 2 between mile markers 281 and 307.
Highway 92 between mile markers 300 and 308.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4106 9964 4105 9969 4112 9968 4119 9969
4139 9976 4140 9921 4139 9920 4105 9921
4104 9936
TIME...MOT...LOC 0548Z 273DEG 21KT 4138 9951 4121 9945 4105 9945
HAIL...1.00IN
WIND...60MPH
$$
Buttler833
WWUS53 KLBF 130553
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
1253 AM CDT Sat Jul 13 2019
NEC041-130603-
/O.EXP.KLBF.SV.W.0154.000000T0000Z-190713T0600Z/
Custer NE-
1253 AM CDT Sat Jul 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 100 AM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
central Nebraska.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4106 9964 4105 9969 4112 9968 4119 9969
4139 9976 4140 9921 4139 9920 4105 9921
4104 9936
TIME...MOT...LOC 0553Z 271DEG 40KT 4138 9945 4121 9939 4105 9939
$$
ButtlerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:36 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 6:36 PM CDT, 5 hours 25 minutes before
Area Forecast Discussion National Weather Service North Platte NE 636 PM CDT Fri Jul 12 2019 .SHORT TERM...(This evening through Saturday night) Issued at 319 PM CDT Fri Jul 12 2019 The main concern for the near-term is the chance of thunderstorms tonight and again on Saturday night. For tonight, Thunderstorms will likely start across the northwest Sandhills over the next couple hours. Thunderstorms will become widespread by mid-evening before moving to the east. Sufficient instability (CAPE values over 3000 J/kg) will help to support severe storms across the central Sandhills and into north central Nebraska. Strong winds will be the primary threat as thunderstorms develop into a MCS overnight. Heavy rainfall leading to localized flooding will also be a concern. Up to an inch to 1.5 inches is possible across portions of the region. For Saturday, dry conditions return for the daytime. Thunderstorm chances return on Saturday evening. At this time, the severe risk remains low with the best locations to see thunderstorms north of a line from Lisco to Spencer. Any thunderstorms that develop are expected to remain isolated. Will continue to monitor the environment heading into tomorrow which in turn will give us a better idea about the severe risk for Saturday evening. Hot temperatures will also continue into tomorrow with highs in the low to mid 90s. Heat indices in the mid to upper 90s should be expected and extra precautions taken if one must be outdoors on Saturday. .LONG TERM...(Sunday through Friday) Issued at 319 PM CDT Fri Jul 12 2019 Heading into Sunday, dry weather is expected early with some isolated chances of thunderstorms across the northwest. Thunderstorms are not expected to be severe and will only last a hour or two before dissipating. For the beginning of next week (Monday through Wednesday), a fairly redundant pattern sets up across western and north central Nebraska. Dry conditions prevail during the days with evening and overnight thunderstorms possible. Thunderstorms are expected to be tied mostly to diurnal heating developing late afternoon and early evening. Thunderstorms may become enhanced overnight as the nocturnal jet intensifies; however, most thunderstorms are expected to dissipate overnight. Severe risk is uncertain at this time, but fully expect at least a stronger storm or two with these evening thunderstorms. Small hail and gusty winds will be the primary threats. Localized flooding due to intense rainfall will also be possible. Beyond Wednesday, upper level ridging sets up across the central US bringing a return to surface high pressure over the region. Drier weather will return on Thursday lasting through the end of the week. The other major concern headed into the extended period is the continued very hot temperatures. High temperatures will be solidly in the 90s through next Friday. Heat indices will also rise into the mid to upper 90s. A few isolated locations across north central Nebraska may even see heat index values approach 100 degrees. At this time no headlines are expected, but stay tuned to later forecasts as we get a better handle on temperatures next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 632 PM CDT Fri Jul 12 2019 VFR conditions will continue across western Nebraska for the next 24 hours. The main aviation concern will be the thunderstorm develop this evening and overnight. Recent satellite and radar imagery shows thunderstorms developing over the Nebraska Panhandle. These are expected to make their way into western Nebraska this evening and overnight and affect both terminals. Any thunderstorms that do develop will be capable of reducing visibility to below 3SM with gusty and erratic winds. The thunderstorm activity should move east of the terminals shortly after 06z Saturday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Thorne
Hazardous weather outlook, Jul 12, 3:29 PM CDT, 8 hours 32 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 329 PM CDT Fri Jul 12 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-132030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 329 PM CDT Fri Jul 12 2019 /229 PM MDT Fri Jul 12 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. There is a slight risk for severe thunderstorms across the outlook area. The primary hazards are damaging winds, isolated large hail, and frequent lightning. Also, locally moderate to heavy rainfall will be possible across portions of northern Nebraska with thunderstorms resulting in localized flooding and rises on streams and rivers. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Peak heat indices in the mid to upper 90s are expected during the mid to late afternoon hours Saturday. Afternoon and evening thunderstorms are possible again Saturday through Wednesday. While the risk of severe weather is low this weekend, the risk is uncertain Monday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jul 12, 10:26 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1026 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1013 PM TSTM WND GST 9 SW HERSHEY 41.06N 101.10W
07/12/2019 M63 MPH LINCOLN NE MESONET
WIND GUST RECORDED ON AUTOMATED WEATHER STATION.
&&
JGOMEZLocal storm report, Jul 12, 11:07 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1107 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
07/12/2019 LINCOLN NE EMERGENCY MNGR
MULTIPLE POWER LINES DOWN AROUND EAST D AND EAST E
STREETS. FIRE DEPARTMENT REPORTS TREE LIMBS HAVE KNOCKED
LINES DOWN. ALSO POWER TRANSFORMER ON EAST D STREET IS ON
FIRE. A POWER POLE ON EAST 13TH STREET IS ALSO ON FIRE
ALONG WITH ANOTHER POWER POLE JUST OUTSIDE OF NORTH
PLATTE.
&&
JGOMEZLocal storm report, Jul 12, 11:10 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1110 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 PM TSTM WND DMG SUTHERLAND 41.16N 101.13W
07/12/2019 LINCOLN NE EMERGENCY MNGR
REPORTS OF TREE LIMBS DOWN FROM HIGH WINDS AND SOME POWER
OUTAGES.
&&
JGOMEZLocal storm report, Jul 12, 11:29 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM TSTM WND GST 6 E GANDY 41.45N 100.34W
07/12/2019 M57 MPH LOGAN NE MESONET
DAVIS WEATHER STATION.
&&
ETLocal storm report, Jul 12, 11:34 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1134 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM TSTM WND GST THEDFORD 41.98N 100.57W
07/12/2019 M62 MPH THOMAS NE AWOS
&&
THORNELocal storm report, Jul 12, 11:49 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1149 PM CDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL 12 ENE BRADY 41.06N 100.15W
07/12/2019 E1.00 INCH CUSTER NE PUBLIC
ESTIMATED A LITTLE LARGER THAN QUARTER SIZE BUT NOT AS
LARGE AS HALF DOLLAR.
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:29 PM CDT | Special Weather Statement | LBF | Garden | 31 min |
| Jul 12, 7:52 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden | 53 min |
| Jul 12, 8:02 PM CDT | Special Weather Statement | LBF | Garden | 43 min |
| Jul 12, 8:44 PM CDT | Special Weather Statement | LBF | Deuel | 46 min |
| Jul 12, 8:46 PM CDT | Special Weather Statement | LBF | Garden | 44 min |
| Jul 12, 9:18 PM CDT | Special Weather Statement | LBF | Arthur | 27 min |
| Jul 12, 9:20 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 25 min |
| Jul 12, 9:32 PM CDT | Special Weather Statement | LBF | Grant | 58 min |
| Jul 12, 9:44 PM CDT | Special Weather Statement | LBF | Keith, Perkins | 61 min |
| Jul 12, 9:46 PM CDT | Special Weather Statement | LBF | Arthur, Garden | 59 min |
| Jul 12, 10:02 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 36 min |
| Jul 12, 10:17 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 58 min |
| Jul 12, 10:34 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Lincoln, Logan, McPherson | 56 min |
| Jul 12, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Cherry, Custer, Hooker, Lincoln, Logan and 2 more | 54 min |
| Jul 12, 11:40 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Custer, Garfield, Loup and 1 more | 65 min |
| Jul 13, 12:20 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Garfield, Holt, Keya Paha, Loup, Rock | 55 min |
| Jul 13, 12:52 AM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jul 13, 12:56 AM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 13, 1:10 AM CDT | Special Weather Statement | LBF | Garfield, Holt, Rock, Wheeler | 50 min |
| Jul 13, 1:22 AM CDT | Areal Flood Advisory | LBF | Custer | 4 hr |
| Jul 13, 1:39 AM CDT | Special Weather Statement | LBF | Holt, Wheeler | 21 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.